Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 166, NWS North Platte, NE

June 30, 2018Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2018, 1:50 AM CDT for Holt County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2018, 1:50 AM CDT (06:50 UTC)
Expired
Jun 30, 2018, 2:30 AM CDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Holt County, NE

The radar

The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:10 AM CDTHAIL 1.75Ewing, NESIZE ESTIMATED OFF HOLES IN HIS HOMES SIDING THIS MORNING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1653 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

163 
WUUS53 KLBF 300650
SVRLBF
NEC089-300730-
/O.NEW.KLBF.SV.W.0166.180630T0650Z-180630T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
150 AM CDT SAT JUN 30 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Holt County in north central Nebraska...

* Until 230 AM CDT.

* At 150 AM CDT, a severe thunderstorm was located 10 miles west of
  Ewing, or 18 miles south of O'neill, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ewing, Page and Knievels Corner. 

This includes Highway 20 between mile markers 319 and 328.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4209 9854 4226 9863 4250 9831 4210 9832
TIME...MOT...LOC 0650Z 232DEG 17KT 4221 9854 

HAIL...1.00IN
WIND...60MPH
 
$$

CDC
3 follow-up statements
848 
WWUS53 KLBF 300703
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
203 AM CDT SAT JUN 30 2018

NEC089-300730-
/O.CON.KLBF.SV.W.0166.000000T0000Z-180630T0730Z/
Holt NE-
203 AM CDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHEASTERN HOLT COUNTY...

At 202 AM CDT, a severe thunderstorm was located near Ewing, or 17
miles southeast of O'neill, moving northeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Ewing, Page and Knievels Corner. 

This includes Highway 20 between mile markers 319 and 328.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4210 9842 4234 9852 4250 9831 4210 9832
TIME...MOT...LOC 0702Z 236DEG 31KT 4227 9841 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC
280 
WWUS53 KLBF 300715
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
215 AM CDT SAT JUN 30 2018

NEC089-300730-
/O.CON.KLBF.SV.W.0166.000000T0000Z-180630T0730Z/
Holt NE-
215 AM CDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EAST CENTRAL HOLT COUNTY...

At 215 AM CDT, a severe thunderstorm was located near Orchard, or 19
miles southeast of O'neill, moving northeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Ewing and Page. 

This includes Highway 20 between mile markers 323 and 328.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4210 9833 4239 9845 4250 9831 4210 9832
TIME...MOT...LOC 0715Z 237DEG 30KT 4232 9831 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC
868 
WWUS53 KLBF 300721
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
221 AM CDT SAT JUN 30 2018

NEC089-300731-
/O.EXP.KLBF.SV.W.0166.000000T0000Z-180630T0730Z/
Holt NE-
221 AM CDT SAT JUN 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 230 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4210 9833 4239 9845 4250 9831 4210 9832
TIME...MOT...LOC 0721Z 232DEG 17KT 4233 9829 

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:17 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 30, 12:17 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1217 AM CDT Sat Jun 30 2018

.SYNOPSIS...
Issued at 322 PM CDT Fri Jun 29 2018

Western states upper trough progressing slowly eastward with 50-60m
H5 height falls noted from MT to CO. Lead PV anomaly helped to
produce severe MCS across northern Plains into the upper midwest
overnight and mid and upper level moisture is noted streaming
northward into the High Plains on the western periphery of the
eastern states upper high pressure. At the surface a stationary
front has slowed through the morning hours across northwest NE and
low stratus overtopped by altocumulus, partially generated by
gravity waves in the preferred locations of southwest flow in steep
midlevel lapse rates ahead of the trough, found on the north side of
the surface front. Heat index values climbing through the afternoon
hours in advisory area as well with good insolation and plentiful
low level moisture in parts of north central NE. Pesky low clouds
have hindered temps in the north central part of the state.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 322 PM CDT Fri Jun 29 2018

Two areas of concern for the evening hours for thunderstorm
development. The first, a surface trough that lies across the
Sandhills into southwest NE and visible on radar adjoins a dryline
that stretched southwest into western KS. GOES satellite data
showing CU/TCU forming along this boundary in eastern CO. As upper
trough moves east would expect a response of increasing southerly
winds across western KS which should promote additional
convergence along that boundary and additional convective
development. Various CAMS also suggest that scenario although the
onset in the HRRR, for example, seems delayed an hour or two from
what would likely happen. The deep layer shear across southwest NE
is not outstanding and wouldn't be surprised to see the first few
TCU to succumb to dry air entrainment. However if the forcing
remains across the area do believe additional development will
occur along a line from just east of IML to BBW on an isolated
basis. Further north, shear is better due to the closer proximity
to the upper PV anomaly which will also promote better forcing
along a southward moving cold front later this evening. These
areas will be favored through the evening hours with additional
development possible along any of the outflow boundaries generated
as suggested by both HRRR models as well as HREF and HRRRE.

Next PV anomaly rotating through the upper trough will likely
generate additional thunderstorm development Saturday as well,
although if frontal boundary gets pushed far enough south and east
the favored areas of convection in the post-frontal environment
would be in the eastern most areas as well as likely south and west
of the forecast area. With the uncertainty that exists will include
mainly low end chances for storms across most of the area.

High temps Saturday will be heavily influenced by residual cloud
cover associated with thunderstorms and should stay well below
seasonal averages.

.LONG TERM...(Saturday night through Friday)
Issued at 322 PM CDT Fri Jun 29 2018

Upper trough axis exits the state during the day Sunday. As it
pushes eastward it will run up against the mid atlantic upper
ridge which will hold strong and force the upper PV anomaly
northeastward leaving the ridge axis in place. As the upper low
moves into southeast Canada the upper flow turns primarily zonal
through Monday. The main jet axis drifts northward as another
upper low moves into the Pacific NW by mid week. As the mid
Atlantic ridge retrogrades westward and becomes situated over the
central and southern Plains by the end of the week the upper low
over the northwest will transition northeastward into southern
Canada by late in the week. The end result looks to be a stalled
frontal boundary across the state by late Thursday with any
further southward progression limited by the strengthening upper
ridge over the Plains. This will bring a chance for showers and
storms across the area in the latter portion of the period.

Temperatures through the period will start near seasonal on Sunday
and warm into the 90s most places by mid week. Despite the upper
ridge building across the area by week's end, temps will be hindered
by possible thunderstorms and associated cloud cover, cooling
back toward more seasonal values.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1200 AM CDT Sat Jun 30 2018

Radar display shows a line of showers and thunderstorms that
developed over the last hour now roughly west-east across the
center of the local forecast area over the southern Sandhills.
This activity is expected to continue to develop and will move
northeastward affecting portions of the Sandhills and northern
NEB rest of tonight. Current thinking is that area along and south
of the Interstate 80 should remain free from thunderstorms rest
of tonight. Otherwise, ceilings are expected deteriorate gradually
across much of western NEB by early tomorrow morning with
ceilings lowering to MVFR or low-end VFR (less than 7 kft).
Tomorrow cloudy skies will continue. There are chances for showers
and thunderstorms as well tomorrow with the best chances across
north central NEB and the eastern Panhandle at this time.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Stoppkotte
SHORT TERM...Stoppkotte
LONG TERM...Stoppkotte
AVIATION...ET
Hazardous weather outlook, Jun 29, 7:53 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
753 PM CDT Fri Jun 29 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-010100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
753 PM CDT Fri Jun 29 2018 /653 PM MDT Fri Jun 29 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered strong to severe thunderstorms are anticipated across
portions of the eastern Panhandle east across northern Nebraska
and parts of the Sandhills this evening and overnight. A severe
thunderstorm watch has been issued for portions of northwestern
Nebraska. In this area there is potential for very large hail as
well as damaging wind. A tornado cannot be ruled out.

The other area of concern for storm development is along and
ahead of a trough and dryline across southwest Nebraska. Isolated
thunderstorms are possible there this evening and overnight

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Thunderstorms are expected Saturday and Saturday night. A few
strong storms may develop late in the day or evening Saturday.
Some storms may contain gusty winds and small hail.

Mostly isolated thunderstorm activity is expected Monday night
through Friday. The risk of severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested across Cherry, Sheridan, Garden,
Deuel, Arthur, and Hooker counties this evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 29, 11:48 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
1148 PM CDT FRI JUN 29 2018

NEZ024>027-035-036-300515-
Loup NE-Hooker NE-Arthur NE-McPherson NE-Blaine NE-Thomas NE-
1148 PM CDT FRI JUN 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...LOUP...
SOUTHERN HOOKER...NORTHWESTERN MCPHERSON...BLAINE AND THOMAS COUNTIES
UNTIL 1215 AM CDT/1115 PM MDT/...

At 1148 PM CDT/1048 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northwest of
Taylor to 16 miles south of Seneca to 19 miles northeast of Arthur.
Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Thedford, Brewster, Dunning, Halsey, Almeria Meadow State Wildlife
Management Area, Hannamon Bayou Campground, Hawley Flats, East Cody
Lake, Norway, Sand Beach Lake, Highway 97 crossing the Dismal River,
Horseshoe Bend Lake, Almeria, Natwick, Valley View Flat Campground
and Shimmons Lake.

This includes the following highways...
 Highway 183 between mile markers 125 and 145.
 Highway 2 between mile markers 201 and 240.
 Highway 97 between mile markers 46 and 60.
 Highway 83 between mile markers 135 and 153.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for west central Nebraska.

LAT...LON 4206 9926 4206 10046 4190 10132 4166 10144
      4179 10082 4178 9933
TIME...MOT...LOC 0448Z 241DEG 41KT 4183 9958 4181 10080 4170 10136

CDC
Special weather statement, Jun 30, 12:17 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
1217 AM CDT SAT JUN 30 2018

NEZ004-005-008>010-022>028-035>037-094-300600-
Brown NE-Loup NE-Arthur NE-Logan NE-Sheridan NE-Hooker NE-
Eastern Cherry NE-Grant NE-Holt NE-Garfield NE-Rock NE-McPherson NE-
Western Cherry NE-Blaine NE-Thomas NE-Garden NE-
1217 AM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR HOOKER...NORTHWESTERN LOGAN...
SOUTHWESTERN HOLT...NORTHERN MCPHERSON...SOUTHEASTERN SHERIDAN...
THOMAS...NORTHERN ARTHUR...SOUTHERN CHERRY...SOUTHERN ROCK...LOUP...
GRANT...SOUTHERN BROWN...NORTHERN GARDEN...NORTHWESTERN GARFIELD AND
BLAINE COUNTIES UNTIL 100 AM CDT/MIDNIGHT MDT/...

At 1215 AM CDT/1115 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles north of Calamus
Reservoir State Recreation Area to 18 miles south of Mullen to 11
miles west of Crescent Lake National Wildlife Refuge. Movement was
north at 10 mph.

One inch of rainfall in less than an hour and winds of 40 mph will
be possible with these storms.

Locations impacted include...
Mullen, Thedford, Arthur, Brewster, Ellsworth, Hyannis, Dunning,
Halsey, Seneca, Swan Lake, Elsmere, Purdum, Rose, Whitman, Amelia,
Ashby, Antioch, Crescent Lake National Wildlife Refuge, Fox Bayou and
Carson Lake.

This includes the following highways...
 Highway 183 between mile markers 132 and 157.
 Highway 250 between mile markers 1 and 4.
 Highway 2 between mile markers 98 and 241.
 Highway 61 between mile markers 123 and 168.
 Highway 92 between mile markers 165 and 176.
 Highway 97 between mile markers 39 and 74.
 Highway 83 between mile markers 130 and 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for the Panhandle of, north central and west central Nebraska.

LAT...LON 4210 10267 4214 10111 4225 9885 4191 9915
      4154 10184 4165 10264 4174 10264 4177 10268
TIME...MOT...LOC 0515Z 198DEG 10KT 4198 9923 4179 10116 4173 10263

CDC
Special weather statement, Jun 30, 12:56 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
1256 AM CDT SAT JUN 30 2018

NEZ004-005-008>010-022>028-035-036-300645-
Brown NE-Loup NE-Arthur NE-Sheridan NE-Hooker NE-Eastern Cherry NE-
Grant NE-Holt NE-Garfield NE-Rock NE-McPherson NE-Blaine NE-
Thomas NE-Garden NE-
1256 AM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR HOOKER...SOUTHWESTERN HOLT...
NORTHWESTERN MCPHERSON...SOUTHEASTERN SHERIDAN...THOMAS...NORTHERN
ARTHUR...SOUTHEASTERN CHERRY...SOUTHERN ROCK...LOUP...GRANT...
SOUTHEASTERN BROWN...GARDEN...GARFIELD AND BLAINE COUNTIES UNTIL 145
AM CDT/1245 AM MDT/...

At 1256 AM CDT/1156 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Swan Lake to 16 miles
northwest of Tryon to 12 miles southeast of Antioch. These storms
were nearly stationary.

One to two inches of rainfall, half inch hail and winds of 40 mph
will be possible with these storms.

Locations impacted include...
Mullen, Thedford, Arthur, Brewster, Chambers, Ellsworth, Hyannis,
Dunning, Halsey, Seneca, Lisco, Swan Lake, Purdum, Rose, Amelia,
Ashby, Antioch, Calamus Reservoir State Recreation Area, Crescent
Lake National Wildlife Refuge and Fox Bayou.

This includes the following highways...
 Highway 183 between mile markers 128 and 156.
 Highway 250 between mile markers 1 and 2.
 Highway 2 between mile markers 98 and 158, and between mile markers
185 and 239.
 Highway 61 between mile markers 124 and 162.
 Highway 92 between mile markers 165 and 171.
 Highway 97 between mile markers 42 and 66.
 Highway 83 between mile markers 134 and 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4210 10267 4202 10124 4218 9970 4237 9869
      4183 9886 4179 10047 4154 10184 4146 10264
      4174 10264 4177 10268
TIME...MOT...LOC 0556Z 227DEG 4KT 4212 9904 4176 10113 4191 10249

CDC
Special weather statement, Jun 30, 1:26 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
126 AM CDT SAT JUN 30 2018

NEZ010-028-029-300715-
Wheeler NE-Holt NE-Garfield NE-
126 AM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARFIELD...
SOUTHEASTERN HOLT AND NORTHERN WHEELER COUNTIES UNTIL 215 AM CDT...

At 124 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chambers to 10 miles northwest of
Bartlett. Movement was northeast at 20 mph.

One inch of rainfall, nickel size hail and winds of 40 mph will be
possible with these storms.

Locations impacted include...
Chambers, Inman, Buffalo Flats, Goose Lake State Wildlife Management
Area, Cumminsville and Four Corners.

This includes the following highways...
 Highway 20 between mile markers 312 and 319.
 Highway 281 between mile markers 146 and 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4247 9849 4192 9840 4198 9881 4237 9869
TIME...MOT...LOC 0624Z 256DEG 12KT 4227 9880 4200 9869

CDC
Special weather statement, Jun 30, 1:40 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
140 AM CDT SAT JUN 30 2018

NEZ008-025-026-300730-
Brown NE-Blaine NE-Thomas NE-
140 AM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...BLAINE AND
SOUTHEASTERN THOMAS COUNTIES UNTIL 230 AM CDT...

At 140 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Elsmere to 10 miles
southwest of Halsey. Movement was east at 15 mph.

One to two inches of rainfall, nickel size hail and winds of 40 mph
will be possible with these storms.

Locations impacted include...
Brewster, Dunning, Halsey, Hawley Flats and Koshopah.

This includes Highway 2 between mile markers 225 and 244.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4221 9967 4176 9990 4175 10049 4217 10008
TIME...MOT...LOC 0640Z 256DEG 14KT 4211 10008 4177 10038

CDC
Special weather statement, Jun 30, 1:42 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
1242 AM MDT SAT JUN 30 2018

NEZ022-023-035-300730-
Grant NE-Arthur NE-Garden NE-
1242 AM MDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR...GRANT AND
EAST CENTRAL GARDEN COUNTIES UNTIL 130 AM MDT...

At 1242 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashby to 16 miles southeast of Crescent
Lake National Wildlife Refuge. Movement was northeast at 20 mph.

One to two inches of rainfall, nickel size hail and winds of 40 mph
will be possible with these storms.

Locations impacted include...
Hyannis, Ashby, Whitman, Jensen Lake, Duluth, Rackett, Bourquim Hill,
Dominick Lake, Swede Lake, Velma, Pratt Lake and Spring Valley Lake.

This includes the following highways...
 Highway 2 between mile markers 134 and 162.
 Highway 61 between mile markers 133 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4209 10143 4160 10177 4152 10234 4208 10195
TIME...MOT...LOC 0642Z 232DEG 17KT 4199 10195 4161 10215

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:41 PM CDTSevere Thunderstorm WarningLBFSheridan49 min
Jun 29, 9:06 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan24 min
Jun 29, 9:25 PM CDTSevere Thunderstorm WarningLBFSheridan33 min
Jun 29, 9:27 PM CDTSpecial Weather StatementLBFSheridan33 min
Jun 29, 9:31 PM CDTSpecial Weather StatementLBFSheridan29 min
Jun 29, 9:49 PM CDTSpecial Weather StatementLBFSheridan26 min
Jun 29, 10:42 PM CDTSpecial Weather StatementLBFCherry33 min
Jun 29, 11:35 PM CDTSpecial Weather StatementLBFArthur40 min
Jun 29, 11:48 PM CDTSpecial Weather StatementLBFBlaine, Hooker, Loup, Thomas27 min
Jun 30, 12:17 AM CDTSpecial Weather StatementLBFArthur, Blaine, Garden, Grant, Hooker, Loup and 2 more43 min
Jun 30, 12:56 AM CDTSpecial Weather StatementLBFArthur, Blaine, Garden, Garfield, Grant, Hooker and 2 more49 min
Jun 30, 1:26 AM CDTSpecial Weather StatementLBFWheeler49 min
Jun 30, 1:40 AM CDTSpecial Weather StatementLBFBlaine50 min
Jun 30, 1:42 AM CDTSpecial Weather StatementLBFGrant48 min
Jun 30, 2:27 AM CDTSpecial Weather StatementLBFGrant48 min
Jun 30, 3:08 AM CDTSpecial Weather StatementLBFHooker37 min
Jun 30, 3:46 AM CDTSpecial Weather StatementLBFFrontier, Hayes44 min
Jun 30, 4:23 AM CDTSpecial Weather StatementLBFKeith22 min
Jun 30, 4:28 AM CDTSpecial Weather StatementLBFCherry47 min
Jun 30, 4:31 AM CDTSpecial Weather StatementLBFFrontier44 min
Jun 30, 4:47 AM CDTSpecial Weather StatementLBFArthur, Grant43 min
Jun 30, 4:50 AM CDTSpecial Weather StatementLBFKeith40 min
Jun 30, 5:31 AM CDTSpecial Weather StatementLBFMcPherson44 min
Jun 30, 6:11 AM CDTSpecial Weather StatementLBFMcPherson49 min
Jun 30, 3:57 PM CDTSpecial Weather StatementLBFFrontier33 min
Jun 30, 5:28 PM CDTSpecial Weather StatementLBFGarden47 min
Jun 30, 5:34 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden41 min
Jun 30, 6:14 PM CDTSpecial Weather StatementLBFArthur, Grant46 min
Jun 30, 6:25 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Keith, McPherson, Perkins50 min
Jun 30, 6:57 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, Keith, Lincoln, Logan and 2 more48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.